Florida, 2005Funnel Cloud in Florida, August 10, 2005
August 10, 2005 · NWS MFL · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 10, 1:12 PM EST, 5 hours 43 minutes earlier.
Area forecast discussion, Aug 10, 1:12 PM EST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
212 PM EDT WED AUG 10 2005
.DISCUSSION...NO BIG CHANGES TO THE SOUTH FLORIDA FORECASTS THIS
PACKAGE AS NORMAL SUMMER WEATHER PATTERN CONTINUES. WILL MAINTAIN
SCATTERED POPS AND NEAR CLIMO TEMPERATURES THROUGH 7 DAYS. MODELS
CONTINUE TO SHOW STRENGTHENING HIGH...SURFACE AND ALOFT OVER THE
WESTERN ATLANTIC. GFS INDICATES SURFACE RIDGE AXIS OVER SOUTH
FLORIDA SHOULD DRIFT NORTH...WITH AXIS OVER CENTRAL/NORTH FLORIDA
FOR THE UPCOMING WEEKEND. THIS WILL CHANGE THE CONVECTIVE PATTERN
OVER SOUTH FLORIDA A BIT WITH AFTERNOON/EVENING CONVECTION
FAVORING THE WESTERN SIDE OF THE PENINSULA.
&&
.MARINE...LIGHT SOUTHEAST/EAST FLOW WILL PERSIST THROUGH MONDAY.
NO HIGHLIGHTS.
&&
.FIRE WEATHER...NO PROBLEMS/CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 90 78 91 / 30 50 30 40
FORT LAUDERDALE 80 91 79 90 / 20 50 30 40
MIAMI 79 92 79 91 / 20 50 30 40
NAPLES 77 91 77 91 / 20 40 30 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 10, 3:33 AM EST, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
433 AM EDT WED AUG 10 2005
FLZ063-066>075-111000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM
BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND
MONROE- 416 AM EDT WED AUG 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
...MODERATE RISK OF LIGHTNING...
THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON OVER MAINLAND SOUTH FLORIDA...AND CONTINUE INTO
THE EVENING. THUNDERSTORMS WILL DEVELOP ALONG THE GULF COAST
AND ATLANTIC SEA BREEZES. THE THUNDERSTORMS WILL MOVE
NORTHERLY...FAVORING THE INTERIOR AREAS OF SOUTH FLORIDA AND
THE LAKE OKEECHOBEE REGION...LASTING INTO THE EVENING HOURS.
THE THUNDERSTORMS WILL FINALLY BEGIN TO DIMINISH OVER LAND
AREAS AROUND 9 PM. THE THUNDERSTORMS WILL PRODUCE BRIEF WIND
GUSTS TO 35 MPH AND LOCALLY HEAVY RAINS. HOWEVER...THE GREATEST
DANGER WILL BE FREQUENT LIGHTNING STRIKES.
NO OTHER HAZARDOUS IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Aug 10, 3:13 PM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EDT WED AUG 10 2005
FLZ066-067-102115-
HENDRY-PALM BEACH WESTERN-
413 PM EDT WED AUG 10 2005
...STRONG THUNDERSTORMS AFFECTING PORTIONS OF WESTERN PALM BEACH
COUNTY...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM BELLE GLADES SOUTH ALONG
HIGHWAY 27 ON WESTERN PALM BEACH COUNTY. THE STORMS WERE NEARLY
STATIONARY WITH THE CLUSTER PROPAGATING VERY SLOWLY TO THE WEST.
DOPPLER RADAR INDICATED RAINFALL RATES IN EXCESS OF 2 INCHES PER
HOUR WITH SOME OF THE STORMS IN THE CLUSTER. FREQUENT LIGHTNING
ALONG WITH WIND GUSTS IN EXCESS OF 40 MPH ARE ALSO POSSIBLE WITH THE
ACTIVITY...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
PS
Special weather statement, Aug 10, 3:47 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
447 PM EDT WED AUG 10 2005
FLZ066-067-071-102145-
HENDRY-PALM BEACH WESTERN-WESTERN BROWARD-
447 PM EDT WED AUG 10 2005
...STRONG THUNDERSTORMS MOVING ACROSS WESTERN PALM BEACH COUNTY AND
ADJACENT AREAS...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG AND ON EITHER SIDE OF A LINE EXTENDING
FROM 10 MILES SOUTHEAST OF OKEELANTA TO BIG CYPRESS RESERVATION...OR
ALONG AND ON EITHER SIDE OF A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF BELLE GLADE TO 26 MILES SOUTHEAST OF DEVILS GARDEN. THE STORMS
ARE NEARLY STATIONARY WITH THE LINE ITSELF PROPAGATING SLOWLY
SOUTHWARD.
THE PRIMARY IMPACTS FROM THE STORMS WILL BE FREQUENT LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS...AND PARTICULARLY MOTORISTS
ALONG HIGHWAY 27 IN WESTERN PALM BEACH COUNTY...SHOULD REMAIN ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Aug 10, 4:19 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
519 PM EDT WED AUG 10 2005
FLZ066-067-070-071-102200-
EASTERN COLLIER-HENDRY-PALM BEACH WESTERN-WESTERN BROWARD-
519 PM EDT WED AUG 10 2005
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG AND ON EITHER SIDE OF A LINE EXTENDING
FROM 15 MILES SOUTHEAST OF SOUTH BAY IN WESTERN PALM BEACH COUNTY TO
16 MILES NORTH OF MONROE STATION IN SOUTHEASTERN COLLIER COUNTY.
THESE STORMS WERE NEARLY STATIONARY OR DRIFTING VERY SLOWLY
SOUTHWARD. THE STORMS ARE THEREFORE EXPECTED TO CONTINUE AFFECTING
PORTIONS OF SOUTHWEST PALM BEACH COUNTY SOUTHWEST OF HIGHWAY
27...BIG CYPRESS INDIAN RESERVATION...AND PORTIONS OF ALLIGATOR
ALLEY IN NORTHWEST BROWARD AND NORTHEAST COLLIER COUNTIES THROUGH AT
LEAST THE NEXT 30 TO 45 MINUTES.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
Funnel Cloud, Palm Beach
- When
- August 10, 6:55 PM EST to 6:57 PM EST
- Where
- Palm Beach County, 5 mi E of Boca Raton
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
A funnel cloud was observed near the Atlantic coastline for about two minutes.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, August 10, 20053 deaths · $85,000 · 19 events
- Lightning Strike in Nebraska, August 10, 2005$2.0 million · 1 event
- Flash Flood in South Carolina, August 10, 2005$1.5 million · 1 event
- Hail and Damaging Winds in Illinois, August 10, 2005$1.0 million · 57 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, August 10, 2005$185,000 · 1 in hail · 5 events
- Damaging Winds in Nebraska, August 10, 2005$163,000 · 61 kt wind · 2 events
- Flash Flood in Arizona, August 10, 2005$40,000 · 1 event
- Damaging Wind and Lightning Strike in New York, August 10, 2005$30,000 · 50 kt wind · 2 events
- Lightning Strike in Georgia, August 10, 2005$25,000 · 1 event
- Flash Flood in Colorado, August 10, 2005$15,000 · 1 event
- Hail and Damaging Winds in Montana, August 10, 20051 in hail · 9 events
- Marine Thunderstorm Winds in Lake Erie, August 10, 20056 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470154.